An adolescent with abdominal pain taking isotretinoin for severe acne.
ABSTRACT A 19-year-old female patient is presented who was taking isotretinoin for severe, nodulocystic acne. She subsequently developed abdominal pain during the course of treatment, thought to be related to an adverse reaction to the medication. A concerning side effect of isotretinoin is hypertriglyceridemia, which may be a cause of pancreatitis. A lipase level was determined to be elevated in this case. The patient was diagnosed with acute pancreatitis and the offending agent was discontinued. Clinicians need to be aware of the side effects when prescribing isotretinoin for recalcitrant acne.
- SourceAvailable from: factsandcomparisons.com
Article: Acute Pancreatitis with Isotretinoin Adrenal Insufficiency Caused by Azole Antifungal High-Dose Quetiapine and Photopsia Levamisole and Leukoencephalopathy Metabolic Syndrome and Clozapine Increased ADRs to Antimicrobials and Anticonvulsants in AIDS Patients Unsuspected Trouble with an OTC Medication
Article: ISMP Adverse Drug Reactions - Acute Pancreatitis with Isotretinoin; Adrenal Insufficiency Caused by Azole Antifungal; High-Dose Quetiapine and Photopsia; Levamisole and Leukoencephalopathy; Metabolic Syndrome and Clozapine; Increased ADRs to Antimicrobials and Anticonvulsants in AIDS Patients; Unsuspected Trouble with an OTC MedicationHospital pharmacy 12/2006; 41(12):1152-1154. DOI:10.1310/hpj4112-1152
- Clinical Pediatrics 03/2009; 48(5):551-4. DOI:10.1177/0009922808330780 · 1.26 Impact Factor